MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10X20CM; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10X20CM; DRESSING,WOUND,OCCLUSIVE
Model Number 66800900
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection upon removing the backing on this dressing a significant amount of the adhesive on the pad comes off onto the backing.No patient was involved.
 
Additional Manufacturer Narrative
We have now completed our investigation into the reported complaint.The device intended to be used in treatment has been returned and evaluated establishing a relationship with the reported event.The visual inspection found when the plastic handle was peeled off dressing, silicone offset onto the plastic handle.The functional evaluation confirmed that the dressing was less adhesive.A wound contact layer raw material quality issue has been identified as the root cause.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history file contains further instances of the reported events.An ongoing internal action is being carried out into the reported failure mode to reduce further instances of the reported event, therefore no further actions are deemed necessary into this specific complaint.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN GENTLE BORDER 10X20CM
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11646758
Report Number8043484-2021-00799
Device Sequence Number19515539
Product Code NAD
UDI-Device Identifier05000223476182
UDI-Public05000223476182
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800900
Device Catalogue Number66800900
Device Lot Number202022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date04/11/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1